Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)



Homogenization for a periodic elliptic operator in a strip with various boundary conditions

Author: N. N. Senik
Translated by: The Author
Original publication: Algebra i Analiz, tom 25 (2013), nomer 4.
Journal: St. Petersburg Math. J. 25 (2014), 647-697
MSC (2010): Primary 35B27
Published electronically: June 5, 2014
MathSciNet review: 3184621
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A homogenization problem is considered for the periodic elliptic differential operators on $ L_2(\Pi )$, $ \Pi =\mathbb{R} \times (0, a)$, defined by the differential expression

$\displaystyle \mathcal {B}_{\lambda }^{\varepsilon } = \sum _{j=1}^2 \mathrm {D... ...repsilon , x_2)\mathrm {D}_j + \mathrm {D}_j h_j(x_1/\varepsilon , x_2) \bigr )$      
$\displaystyle + \ Q(x_1/\varepsilon , x_2) + \lambda Q_*(x_1/\varepsilon , x_2)$      

with periodic, Neumann, or Dirichlet boundary conditions. The coefficients of the expression are assumed to be periodic of period $ 1$ in the first variable and smooth in some sense in the second. Sharp-order approximations are obtained for the inverse of $ \mathcal {B}_{\lambda }^{\varepsilon }$ with respect to $ \mathbf {B}\bigl ( L_2(\Pi )\bigr )$- and $ \mathbf {B}\bigl ( L_2(\Pi ), H^1(\Pi ) \bigr )$-norms in the small $ \varepsilon $ limit with error terms of order  $ \varepsilon $.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 35B27

Retrieve articles in all journals with MSC (2010): 35B27

Additional Information

N. N. Senik
Affiliation: Faculty of Physics, St. Petersburg State University, Ulyanovskaya 3, Peterhof, St. Petersburg 198504, Russia

Keywords: Homogenization, operator error estimates, periodic differential operators, effective operator, corrector
Received by editor(s): September 20, 2012
Published electronically: June 5, 2014
Additional Notes: The author was supported by RFBR (grant no. 11-01-00458-a) and by the RF Ministry of Education and Science (project 07.09.2012, no. 8501, no. 2012-1.5-12-000-1003-016)
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society